Register Today!
Receive our eNewsletters. Signup
EndocrineWeb Community Advice

Hives coming back after prednisone

From: Hi.Hives - 37 weeks 5 days ago

Hi,

Three weeks ago I had hives appear on my body - I don't know whether it was Nutella which caused it as I got the hives after eating it but not straight away. I went to the walk in clinic on that day as my face was all swollen and they prescribed me fexofenadine. The next day I managed to get an appointment with my own doctor as my lips were swollen but I could still breathe. My doctor put me on a 5 day short course of prednisone which helped the hives to disappear. It finished two weeks ago on a Sunday. Then a few days later the hives appeared again all over my body and I went to see my doctor again who prescribed me another short course of prednisone but this time for 7 days and sent an urgent referral to the allergy clinic. It worked and the hives disappeared, my course had finished last Tuesday and again on Wednesday evening the hives appeared. I went to the doctor today and they have given me ranitidine to take and am still waiting for the appointment at the allergy clinic.

I also have been extremely tired for 3 years now and diagnosed with Chronic Fatigue Syndrome. I've had numerous blood test which also checks for thyroid level but they have come back normal. The symptoms I suffer is the same for hypothyroidism.

Do you find this discussion helpful?
0

1 Response

Is this good advice?
0

Hi

I know this is an old post, but I've recently been told my hypothyroidism is due to Hashimoto's. Had the same as you, horrendous hives and swelling every day for 5 months, had multiple courses of steroids with the 5th course finally sorting it in conjunction with Loratadine, found the fexofenadine didn't work despite its strength. Hope you've got sorted, but if not hang on in there!! It took a referral to an allergy clinic to test my thyroid peroxidase auto antibodies levels which confirmed the hashimotos, ( the cause of my hypothyroidism that I've had for 8 years) They will go eventually, if you've not had the TPO test done yet would encourage a test as sounds just like my symptoms.

SHOW MAIN MENU
SHOW SUB MENU